25 year old female here I have been on spironolactone


Q: 25 year old female here. I have been on spironolactone (for acne) for almost 6 months, the last three of those at 100mg a day. Side effects were mid, although I did feel tired and light headed. At one point I actually fainted. However, I had my period for an entire month last month, and then it stopped for 3 days. Now it has returned again and it is starting to concern me. I have also started gaining weight without making any other changes, I've actually tried eating less but it has made no difference. I am active. Should I stop taking the drug?

Symptoms:  Irregular period, weight gain, light headedness

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

Q: I have these red bumps developing over the last few days on my chest ands little on my Neck but don't know if it is...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon